Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 575, NWS Norman, OK

November 10, 20215 counties in Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Nov 10, 2021, 6:24 PM CST for 5 counties in Oklahoma. It was in force for 51 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 10, 2021, 6:24 PM CST (00:24 UTC)
Expired
Nov 10, 2021, 7:15 PM CST
In force
51 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lincoln County, OK, Logan County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK

The radar

The Norman radar (KTLX), 47 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 10, 6:25 PM CSTHAIL 14 N Carney, OK
Nov 10, 6:44 PM CSTHAIL 15 E Jones, OK
Nov 10, 6:59 PM CSTHAIL 13 N Harrah, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 10, 3:26 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.4 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2021-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 964 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2021-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
964 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted.

173 
WUUS54 KOUN 110024
SVROUN
OKC081-083-109-119-125-110115-
/O.NEW.KOUN.SV.W.0575.211111T0024Z-211111T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
624 PM CST Wed Nov 10 2021

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Lincoln County in central Oklahoma...
  Eastern Oklahoma County in central Oklahoma...
  Southeastern Logan County in central Oklahoma...
  Southeastern Payne County in central Oklahoma...
  Northern Pottawatomie County in central Oklahoma...

* Until 715 PM CST.

* At 624 PM CST, severe thunderstorms were located along a line
  extending from near Tryon to near Oklahoma City, moving east at 30
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Eastern Oklahoma City, southeastern Edmond, Midwest City, Shawnee,
  Del City, Cushing, Chandler, Choctaw, Harrah, McLoud, Spencer,
  Perkins, Jones, Stroud, Nicoma Park, Prague, Luther, Meeker,
  Davenport and Wellston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3539 9665 3543 9672 3541 9674 3538 9756
      3598 9703 3598 9662 3539 9663
TIME...MOT...LOC 0024Z 259DEG 28KT 3588 9694 3556 9735 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Bunker
3 follow-up statements
228 
WWUS54 KOUN 110027
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
627 PM CST Wed Nov 10 2021

OKC081-083-109-119-125-110115-
/O.CON.KOUN.SV.W.0575.000000T0000Z-211111T0115Z/
Lincoln OK-Oklahoma OK-Logan OK-Payne OK-Pottawatomie OK-
627 PM CST Wed Nov 10 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CST
FOR LINCOLN...EASTERN OKLAHOMA...SOUTHEASTERN LOGAN...SOUTHEASTERN
PAYNE AND NORTHERN POTTAWATOMIE COUNTIES...

At 626 PM CST, severe thunderstorms were located along a line
extending from near Agra to near Jones, moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Trained weather spotters reported quarters in Tryon.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Eastern Oklahoma City, southeastern Edmond, Midwest City, Shawnee,
Del City, Cushing, Chandler, Choctaw, Harrah, McLoud, Spencer,
Perkins, Jones, Stroud, Nicoma Park, Prague, Luther, Meeker,
Davenport and Wellston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3539 9665 3543 9672 3541 9674 3538 9756
      3598 9703 3598 9662 3539 9663
TIME...MOT...LOC 0026Z 259DEG 28KT 3588 9692 3556 9733 

HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Bunker
799 
WWUS54 KOUN 110047
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
647 PM CST Wed Nov 10 2021

OKC083-110057-
/O.CAN.KOUN.SV.W.0575.000000T0000Z-211111T0115Z/
Logan OK-
647 PM CST Wed Nov 10 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOGAN COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3539 9665 3543 9672 3541 9674 3540 9732
      3593 9690 3598 9662 3539 9663
TIME...MOT...LOC 0047Z 268DEG 23KT 3588 9678 3556 9719 

$$

OKC081-109-119-125-110115-
/O.CON.KOUN.SV.W.0575.000000T0000Z-211111T0115Z/
Lincoln OK-Oklahoma OK-Payne OK-Pottawatomie OK-
647 PM CST Wed Nov 10 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CST
FOR LINCOLN...SOUTHEASTERN OKLAHOMA...SOUTHEASTERN PAYNE AND NORTHERN
POTTAWATOMIE COUNTIES...

At 647 PM CST, severe thunderstorms were located along a line
extending from near Avery to 5 miles north of Harrah, moving east at
25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Eastern Oklahoma City, Shawnee, Chandler, Choctaw, Harrah, McLoud,
Stroud, Prague, Meeker, Davenport, Wellston, Carney, Agra, Johnson,
Sparks, Warwick, Kendrick, Newalla, Avery and Parkland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3539 9665 3543 9672 3541 9674 3540 9732
      3593 9690 3598 9662 3539 9663
TIME...MOT...LOC 0047Z 268DEG 23KT 3588 9678 3556 9719 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Bunker
697 
WWUS54 KOUN 110102
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
702 PM CST Wed Nov 10 2021

OKC081-109-119-125-110115-
/O.CON.KOUN.SV.W.0575.000000T0000Z-211111T0115Z/
Lincoln OK-Oklahoma OK-Payne OK-Pottawatomie OK-
702 PM CST Wed Nov 10 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CST
FOR LINCOLN...SOUTHEASTERN OKLAHOMA...SOUTHEASTERN PAYNE AND NORTHERN
POTTAWATOMIE COUNTIES...

At 702 PM CST, severe thunderstorms were located along a line
extending from 4 miles west of Shamrock to 7 miles south of Wellston,
moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Emergency management reported quarter size hail in Harrah.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Eastern Oklahoma City, Shawnee, Chandler, Choctaw, Harrah, McLoud,
Stroud, Prague, Meeker, Davenport, Wellston, Carney, Agra, Johnson,
Sparks, Warwick, Kendrick, Newalla, Avery and Parkland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3539 9665 3543 9672 3541 9674 3540 9732
      3593 9690 3598 9662 3539 9663
TIME...MOT...LOC 0102Z 259DEG 28KT 3590 9665 3558 9706 

HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Bunker

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 2:18 PM CST, 4 hours 6 minutes earlier.

Area forecast discussion, Nov 10, 2:18 PM CST, 4 hours 6 minutes before
Area Forecast Discussion
National Weather Service Norman OK
218 PM CST Wed Nov 10 2021

...New SHORT TERM, LONG TERM, UPPER AIR...

.SHORT TERM...
(This evening through Thursday)
Issued at 206 PM CST Wed Nov 10 2021

An upper-level wave and surface frontal system will move east
across our forecast area this evening, bringing chances for
thunderstorms, some likely severe, and a breezy, cooler night.

Moderate instability and moderate vertical wind shear will
support strong to severe storms, with the usual wind/hail threats.
Hodographs are not overly impressive, but a few (relatively) weak
tornadoes will be possible this evening with any supercells that
develop, and with the QLCS that is expected to develop shortly
after sunset.

Once the cold front passes through, breezy north to northwest
winds will bring cooler weather, and an end to rain/storm chances.

CmS
&&

.LONG TERM...
(Thursday night through next Tuesday)
Issued at 206 PM CST Wed Nov 10 2021

Dry northwest flow (aloft) will be the rule through Monday. A wave
in the flow may bring a few showers to north-central Oklahoma late
Thursday night/very early Friday, although any showers that occur
will be brief, and generally light.

The cooler weather will include low temperatures around freezing
Saturday morning. As the forecast stands right now, most of the
area that is expected to reach freezing has already had a freeze
this season. However, none have had a "hard" freeze, so
Frost/Freeze headlines will likely be needed once the area is
better-defined.

The remainder of the forecast period should feature mainly
clear/dry weather with a slow warming trend.

CmS
&&

.AVIATION...
(18Z TAFS)
Issued at 1138 AM CST Wed Nov 10 2021

Low-level moisture continues to stream north ahead of a storm
system approaching from the High Plains region. This is causing
low ceilings across much of Oklahoma and north Texas. There will
be a chance for thunderstorms (some probably severe) late this
afternoon into the late evening, mainly east of KEND-KSPS,
shifting east with time. As a cold front sweeps across the region
this evening, clearing will follow, along with gusty northwest to
north winds.

&&

.UPPER AIR...
Issued at 206 PM CST Wed Nov 10 2021

Upper air flights are planned for 21Z and 11/00Z..

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  43  61  41  55 /  50   0  10   0
Hobart OK         41  64  40  59 /   0   0   0   0
Wichita Falls TX  45  66  42  62 /  10   0   0   0
Gage OK           37  61  34  55 /   0   0  10   0
Ponca City OK     40  60  39  52 /  40   0  20   0
Durant OK         47  66  42  62 /  80   0   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...23
LONG TERM....23
AVIATION...23
Hazardous weather outlook, Nov 10, 12:16 PM CST, 6 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1216 PM CST Wed Nov 10 2021

OKZ004>048-050>052-TXZ083>090-111100-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1216 PM CST Wed Nov 10 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Thunderstorms...
Strong to severe thunderstorms are expected to develop during the
mid to late afternoon, as a cold front moves rather quickly
across Oklahoma and northern Texas. Areas along and east of an
Enid to Lawton and Wichita Falls line have a better chance of
being impacted by severe storms. The stronger storms will
capable of producing hail to the size of golf balls, winds over
60 mph and brief but heavy rainfall. There is also a low tornado
risk, especially across south central and southeast Oklahoma.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

Storm spotter groups and emergency management personnel should
prepare for severe weather operations after 4 PM.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

.Freezing Temperatures...
Freezing temperatures are possible for much of Oklahoma early
Saturday morning.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, Nov 10, 5:54 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
554 PM CST WED NOV 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     HAIL             3 S RUSH SPRINGS        34.74N 97.96W
11/10/2021  E1.00 INCH       GRADY              OK   TRAINED SPOTTER

&&

BRB
Local storm report, Nov 10, 6:08 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
608 PM CST WED NOV 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     HAIL             3 NNW TRYON             35.92N 96.98W
11/10/2021  E1.00 INCH       LINCOLN            OK   PUBLIC

&&

PW
Local storm report, Nov 10, 6:13 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
613 PM CST WED NOV 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             4 NNE LAKE ALUMA        35.60N 97.43W
11/10/2021  E1.00 INCH       OKLAHOMA           OK   BROADCAST MEDIA

&&

PW
Special weather statement, Nov 10, 6:15 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Norman OK
615 PM CST Wed Nov 10 2021

OKZ027-028-039-040-110045-
Grady OK-Stephens OK-Garvin OK-McClain OK-
615 PM CST Wed Nov 10 2021

...Strong thunderstorms will impact portions of northwestern Garvin,
southeastern Grady, northeastern Stephens and southwestern McClain
Counties through 645 PM CST...

At 615 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Bray to near Criner. Movement was east at
15 mph.

HAZARD...Wind gusts of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Purcell, Lindsay, Bray, Dibble, Bradley, Criner, Cox City, Erin
Springs and Payne.

This includes Interstate 35 between mile markers 91 and 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect for the warned area.

&&

LAT...LON 3453 9767 3500 9735 3502 9764 3463 9794
TIME...MOT...LOC 0015Z 266DEG 12KT 3465 9786 3498 9759

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Mahale
Local storm report, Nov 10, 6:18 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
618 PM CST WED NOV 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     TSTM WND GST     CUSHING                 35.98N 96.76W
11/10/2021  M67 MPH          PAYNE              OK   BROADCAST MEDIA

&&

PW
Local storm report, Nov 10, 6:23 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
623 PM CST WED NOV 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             6 N CARNEY              35.89N 97.02W
11/10/2021  M1.00 INCH       LINCOLN            OK   TRAINED SPOTTER

0619 PM     HAIL             3 WSW WICHITA FALLS     33.89N 98.54W
11/10/2021  M1.75 INCH       WICHITA            TX   TRAINED SPOTTER

0620 PM     HAIL             1 WSW WICHITA FALLS     33.91N 98.51W
11/10/2021  M1.00 INCH       WICHITA            TX   TRAINED SPOTTER

&&

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 6:15 PM CSTSpecial Weather StatementOUNGarvin30 min
Nov 10, 6:18 PM CSTSevere Thunderstorm Warning Considerable damage threatOUNPayne27 min
Nov 10, 6:20 PM CSTSevere Thunderstorm WarningOUNCarter, Garvin, Stephens40 min
Nov 10, 6:36 PM CSTSpecial Weather StatementOUNCleveland, McClain24 min
Nov 10, 6:40 PM CSTTornado WarningOUNCarter, Garvin, Stephens27 min
Nov 10, 6:42 PM CSTSevere Thunderstorm WarningOUNJefferson21 min
Nov 10, 7:10 PM CSTSevere Thunderstorm WarningOUNCleveland, Lincoln, Oklahoma, Pottawatomie, Seminole50 min
Nov 10, 7:11 PM CSTSpecial Weather StatementOUNCarter34 min
Nov 10, 7:13 PM CSTSpecial Weather StatementOUNGarvin32 min
Nov 10, 7:17 PM CSTSpecial Weather StatementOUNBryan13 min
Nov 10, 7:18 PM CSTSpecial Weather StatementOUNPontotoc27 min
Nov 10, 7:31 PM CSTSpecial Weather StatementOUNBryan29 min
Nov 10, 7:33 PM CSTSpecial Weather StatementOUNBryan27 min
Nov 10, 7:41 PM CSTSevere Thunderstorm WarningOUNBryan19 min
Nov 10, 7:46 PM CSTTornado WarningOUNCarter, Murray27 min
Nov 10, 8:16 PM CSTSpecial Weather StatementOUNCarter29 min
Nov 10, 8:28 PM CSTSpecial Weather StatementOUNCoal32 min
Nov 10, 8:50 PM CSTSpecial Weather StatementOUNAtoka25 min
Nov 10, 8:56 PM CSTSpecial Weather StatementOUNAtoka34 min
Nov 10, 9:13 PM CSTSpecial Weather StatementOUNAtoka32 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.